Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 19, 2009, 3:17 AM MDT. It took effect at Jul 19, 2009, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2009, 3:17 AM MDT (09:17 UTC)
- In effect from
- Jul 19, 2009, 12:00 PM MDT
- Expired
- Jul 20, 2009, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 190917 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 317 AM MDT SUN JUL 19 2009 UTZ420-422>424-191730- /O.UPG.KSLC.FW.A.0001.090719T1800Z-090720T0600Z/ /O.NEW.KSLC.FW.W.0006.090719T1800Z-090720T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- 317 AM MDT SUN JUL 19 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 420...AS WELL AS PORTIONS OF ZONES 422...423 AND 424 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 420...AS WELL AS PORTIONS OF ZONES 422...423 AND 424 BELOW 6500 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED VALLEY THUNDERSTORMS THIS AFTERNOON AND EVENING. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ434-191730- /O.UPG.KSLC.FW.A.0001.090719T1800Z-090720T0600Z/ /O.NEW.KSLC.FW.W.0006.090719T1800Z-090720T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- 317 AM MDT SUN JUL 19 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED VALLEY THUNDERSTORMS THIS AFTERNOON AND EVENING. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ435-439>441-191730- /O.UPG.KSLC.FW.A.0001.090719T1800Z-090720T0600Z/ /O.NEW.KSLC.FW.W.0006.090719T1800Z-090720T0600Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 317 AM MDT SUN JUL 19 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 441...AS WELL AS ZONE 435 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 441...AS WELL AS ZONE 435 BELOW 7000 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD INTO UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION TO THE THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ431-432-445>449-191730- /O.UPG.KSLC.FW.A.0001.090719T1800Z-090720T0600Z/ /O.NEW.KSLC.FW.W.0006.090719T1800Z-090720T0600Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 317 AM MDT SUN JUL 19 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 BELOW 7500 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED MOISTURE WILL SPREAD INTO CENTRAL AND EASTERN UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION TO THE THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS85 KSLC 191811 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1211 PM MDT SUN JUL 19 2009 UTZ420-422>424-200215- /O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- 1211 PM MDT SUN JUL 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 420...AS WELL AS PORTIONS OF ZONES 422...423 AND 424 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 420...AS WELL AS PORTIONS OF ZONES 422...423 AND 424 BELOW 6500 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED VALLEY THUNDERSTORMS THIS AFTERNOON AND EVENING. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ434-200215- /O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- 1211 PM MDT SUN JUL 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434. THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED VALLEY THUNDERSTORMS THIS AFTERNOON AND EVENING. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ435-439>441-200215- /O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1211 PM MDT SUN JUL 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 441...AS WELL AS ZONE 435 BELOW 7000 FEET. THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 441...AS WELL AS ZONE 435 BELOW 7000 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD INTO UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION TO THE THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ431-432-445>449-200215- /O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1211 PM MDT SUN JUL 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 BELOW 7000 FEET. THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 BELOW 7000 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH BASED MOISTURE WILL SPREAD INTO CENTRAL AND EASTERN UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION TO THE THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 200125 AAA RFWSLC RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 725 PM MDT SUN JUL 19 2009 UTZ420-422>424-200600- /O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- 725 PM MDT SUN JUL 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 BELOW 7000 FEET.... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 BELOW 7000 FEET. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED VALLEY THUNDERSTORMS THIS EVENING. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ434-200600- /O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- 725 PM MDT SUN JUL 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434.... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED VALLEY THUNDERSTORMS THIS EVENING. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ435-439>441-200600- /O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 725 PM MDT SUN JUL 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 441...AS WELL AS ZONE 435 BELOW 7000 FEET.... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 441...AS WELL AS ZONE 435 BELOW 7000 FEET. HIGH BASED MOISTURE WILL CONTINUE TO SPREAD INTO UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS THIS EVENING. IN ADDITION TO THE THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ431-432-445>449-200600- /O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 725 PM MDT SUN JUL 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 BELOW 7000 FEET.... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 BELOW 7000 FEET. HIGH BASED MOISTURE WILL SPREAD INTO CENTRAL AND EASTERN UTAH TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS THIS EVENING. IN ADDITION TO THE THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 18, 8:50 PM MDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jul 18, 8:50 PM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 850 PM MDT SAT JUL 18 2009 .SYNOPSIS...STRONG HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE WEEKEND. MOISTURE WILL BEGIN TO MOVE INTO THE REGION THROUGH SUNDAY...THEN REMAIN THROUGH MID WEEK. && .DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE DOMINATING THE SOUTHWEST CONUS. A STRONG WAVE EMBEDDED IN THE MEAN WESTERLIES ALONG THE CANADIAN BORDER IS NEARING THE NORTHERN ROCKIES. MEANWHILE...AN UPPER LOW IS STALLING NEAR 142W/40N. 400-250MB ACARS WIND OBSERVATIONS REVEAL LIGHT ANTICYCLONIC FLOW ALOFT. A 75-110KT ANTICYCLONIC JET WAS LOCATED ACROSS SOUTHWEST CANADA...DIVING SOUTH ACROSS THE CENTRAL CONUS. 00Z 700MB ANALYSIS SHOWS RIDGING IN PLACE ACROSS THE SOUTHWEST CONUS. COOL ADVECTION WAS INITIATING LOCALLY WITH +18C AT KSLC AND +16C UPSTREAM AT KLKN. 00Z KSLC RAOB INDICATES ABOUT 1 TO 3C OF COOLING ABOVE 550MB AND SLIGHT WARMING IN THE LOWER LEVELS DURING THE PAST 24 HOURS. THE PRECIPITABLE WATER VALUE HAS RISEN TO THREE QUARTERS OF AN INCH...THOUGH A CLASSIC INVERTED-V SIGNATURE WAS IN PLACE. INCREASING MID LEVEL MOISTURE WITHIN THE RIDGE HAS SUPPORTED HIGH BASED CONVECTION THIS AFTERNOON AND EARLY EVENING ACROSS PRIMARILY WESTERN AND SOUTHERN UTAH. GIVEN AN INVERTED-V SOUNDING AND SURFACE DEWPOINT DEPRESSIONS OF 60-75F...WIND GUSTS OF 35-50 MPH ARE OCCURRING WITH THIS ACTIVITY. CONVECTION WILL DIMINISH OVERNIGHT WITH LOSS OF DAYTIME HEATING. HAVE UPDATED POPS TO REFLECT CURRENT TRENDS. ALSO TWEAKED OVERNIGHT LOWS AND WINDS WITH THE LATEST GUIDANCE. REST UNCHANGED AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS... MOISTURE WILL CONTINUE TO INCREASE SUNDAY ACROSS THE ENTIRE CWA. THIS WILL HELP TO INCREASE THE COVERAGE OF THUNDERSTORMS TO MUCH OF THE STATE TOMORROW. SEE THE FIRE WEATHER DISCUSSION FOR ADDITIONAL DETAILS REGARDING THE POTENTIAL FOR DRY LIGHTNING. GUSTY WINDS ARE POSSIBLE NEAR ANY OF THE STRONGER THUNDERSTORMS TOMORROW WITH A CLASSIC INVERTED-V TYPE EVENT EXPECTED. ADDED SPECIFIC GUSTY WIND WORDING TO ALL ZONES TOMORROW TO HIGHLIGHT THE THREAT. MOISTURE REMAINS IN PLACE FOR MUCH OF THE NEXT WEEK ACROSS THE REGION...ALTHOUGH THE GFS AND THE EC STILL DIFFER IN THE EXTENT/DURATION OF THE MOISTURE SURGE. INCREASED POPS IN THE EXTENDED A BIT TO MATCH THE MORE CONSISTENT EC SOLUTION. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE EVENING. NORTHWEST WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST BETWEEN 05Z AND 07Z. THERE IS A 50 PERCENT CHANCE GUSTY OUTFLOW WINDS ARRIVE FROM TOOELE BETWEEN 03Z AND 04Z...ENHANCING WESTERLY FLOW AND DELAYING ONSET OF SOUTHEAST DRAINAGE FLOW. && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGHOUT MUCH OF THE UPCOMING WEEK. A WEAK DISTURBANCE MOVING THROUGH THIS HIGH WILL LIKELY SWITCH RIDGELINE WINDS TO THE WEST SUNDAY AFTERNOON. HIGH BASED MOISTURE WILL CONTINUE TO INCREASE TONIGHT THROUGH SUNDAY. LIGHTNING COVERAGE IS EXPECTED TO REMAIN ISOLATED ACROSS THE WESTERN VALLEYS THIS EVENING...BUT IS EXPECTED TO INCREASE IN COVERAGE SUNDAY WITH THE PASSAGE OF THIS DISTURBANCE. GIVEN THE DRY LOW LEVELS IN PLACE...DRY LIGHTNING AND STRONG WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH DEVELOP THROUGH SUNDAY. MOISTURE IS EXPECTED TO REMAIN IN PLACE THROUGHOUT MUCH OF THE UPCOMING WEEK...RESULTING IN A CONTINUED THREAT FOR SHORES AND THUNDERSTORMS. THESE STORMS WILL LIKELY TRANSITION FROM DRY TO WET EITHER MONDAY OR TUESDAY AS THE LOW LEVELS CONTINUE TO MOISTEN. THIS MOISTENING WILL ALSO RESULT IN BETTER OVERNIGHT RH RECOVERY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO MIDNIGHT MONDAY FOR UTZ420-UTZ422-UTZ434-UTZ435-UTZ439-UTZ440-UTZ441-UTZ431-UTZ432- UTZ445-UTZ446-UTZ447-UTZ448-UTZ449. WY...NONE. && PUBLIC...ROGOWSKI/KRUSE FIRE WEATHER...SEAMAN AVIATION...ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 18, 6:14 AM MDT, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 614 AM MDT SAT JUL 18 2009 UTZ001>016-019>021-517-518-WYZ021-191200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 614 AM MDT SAT JUL 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT HOT WEATHER WILL CONTINUE ACROSS THE OUTLOOK AREA AGAIN TODAY. ISOLATED THUNDERSTORMS ARE FORECAST FOR THE SOUTHERN MOUNTAINS AND MAY EXTEND NORTH ALONG THE NEVADA BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE IS FORECAST TO SPREAD INTO THE AREA SUNDAY AND PERSIST THROUGH MUCH OF THE WEEK. THIS WILL COOL TEMPERATURES OFF A BIT BUT WILL ALSO BRING GREATER COVERAGE OF HIGH BASED THUNDERSTORMS ON SUNDAY. THE PRIMARY THREAT FROM THESE WILL BE LIGHTNING AND STRONG GUSTY WINDS CREATING HAZARDOUS FIRE WEATHER CONDITIONS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE OUTLOOK AREA MONDAY THROUGH FRIDAY. THE STORMS ON THESE DAYS WILL BRING A BETTER CHANCE OF RAIN...WITH A FEW PRODUCING LOCALLY HEAVY RAIN. THIS WILL CREATE A THREAT OF ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 18, 11:04 PM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1104 PM MDT SAT JUL 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND GST VERNON 40.13N 112.38W
07/18/2009 M76 MPH TOOELE UT MESONET
VERNON HILL - 5761 FT
&&
ROGOWSKIThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:02 PM MDT | Special Weather Statement | SLC | Tooele | 58 min |
| Jul 19, 5:19 PM MDT | Special Weather Statement | SLC | Box Elder | 56 min |
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.